Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 39, NWS Fort Worth, TX

March 24, 2001Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 24, 2001, 2:14 AM CST for Parker County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 24, 2001, 2:14 AM CST (08:14 UTC)
Expired
Mar 24, 2001, 3:15 AM CST
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Parker County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 2:00 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1395 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 240814
SVRFTW
TXC367-240915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
214 AM CST SAT MAR 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 315 AM CST

* AT 214 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF WEATHERFORD...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEATHERFORD AROUND 230 AM CST
  WILLOW PARK AROUND 245 AM CST
  SPRINGTOWN AROUND 310 AM CST
  RENO AROUND 315 AM CST

DOPPLER RADAR DETECTED HAIL UP TO 1 INCHES IN DIAMETER .WITH THIS 
SEVERE THUNDERSTORM.

LAT...LON 3271 9804 3258 9788 3288 9747 3306 9767

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:23 PM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Mar 23, 9:23 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
923 PM CST FRI MAR 23 2001

WILL UPDATE TO REFLECT CURRENT TRENDS...WHICH INCLUDE AREA OF PRECIP
ALONG THE RED RIVER MOVING SOUTHEAST INTO NORTH TEXAS. ALSO...WILL
ADJUST FORECAST FOR SATURDAY FOR MAINLY THE NORTHWEST PART OF THE
AREA. GUSTY N WINDS AND CAA WILL KEEP TEMPS DOWN TOMORROW...AND WILL
TREND TOWARD MUCH LOWER DIURNAL TEMP RANGE.

AM CONCERNED THAT PRECIP IS OVERDONE SUNDAY. QUICK LOOK AT MODELS
INDICATE DRIER SCENARIO...SO MAY ALSO ADJUST THAT.

THANKS TO SHV FOR COORDINATION.

.FWD...NONE.

42

In the hours before

Local storm report, Mar 23, 11:20 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CST FRI MAR 23 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1115 PM    GRAFORD                   TX   1.00 INCH HAIL
03/24/01   PALO_PINTO                     QUARTER HAIL IN
                                          GRAFORD. REPORTED BY
                                          COUNTY EMERGENCY
       ~                                   MANAGEMENT.
Local storm report, Mar 24, 1:40 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...FIXED DATE
NATIONAL WEATHER SERVICE FORT WORTH TX
140 AM CST SAT MAR 24 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1115 PM    GRAFORD                   TX   1.00 INCH HAIL
03/23/01   PALO_PINTO                     QUARTER HAIL IN
                                          GRAFORD. REPORTED BY
                                    u      COUNTY EMERGENCY
                                          MANAGEMENT.
Local storm report, Mar 24, 1:52 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
152 AM CST SAT MAR 24 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1155 PM    2 W WHITT                 TX   0.75 INCH HAIL
03/23/01   PARKER                         REPORTED BY STORM
                                          SPOTTER.

1245 AM    TIN TOP                   TX   1.00 INCH HAIL
03/24/01   PARKER                         REPORTED BY STORM
                                          SPOTTER.

1247 AM    2 S PERRIN                TX   0.75 INCH HAIL
03/24/01   JACK                           REPORTED BY STORM
                     S                     SPOTTER.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 11:12 PM CSTSevere Thunderstorm WarningFWDPalo Pinto, Parker48 min
Mar 23, 11:55 PM CSTSevere Thunderstorm WarningFWDJack, Parker, Wise65 min
Mar 24, 1:25 AM CSTFlash Flood WarningFWDJack3 hr
Mar 24, 1:45 AM CSTSevere Thunderstorm WarningFWDEastland, Stephens60 min
Mar 24, 2:20 AM CSTSevere Thunderstorm WarningFWDComanche40 min
Mar 24, 2:36 AM CSTSevere Thunderstorm WarningFWDPalo Pinto54 min
Mar 24, 3:57 AM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant48 min
Mar 24, 9:55 AM CSTFlash Flood WarningFWDCollin, Fannin, Grayson, Hunt3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.